MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100156-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s11973) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm coil embolization procedure, it was reported that the 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / s11973) could not be detached when it reached the target position.The physician switched to a new coil system to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the aneurysm coil embolization procedure with the target located on the left posterior communicating artery (pcomm), it was reported that the 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / s11973) could not be detached when it reached the target position.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed, and it was not in stretched condition.The physician switched to a new coil system to complete the procedure using the same enpower detachment control box (dcb).There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 1.5mm x 6cm deltapaq 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 43cm, 57cm, and 74cm from the proximal end.No other anomalies were observed.Microscopic inspection was performed.The embolic coil was observed in good condition.Functional analysis: the resistance of the 1.5mm x 6cm deltapaq 10 cerecyte coil was measured with a multimeter.The initial resistance is measured to be 50.3 o; this is within the specification range of 48.5 o ¿ 56.0 o.The device was then connected to a lab sample detachment control box dcb0000500 (dcb) with a lab sample enpower control cable.The power was turned on and the system ready light became illuminated.The detach button was pressed and the embolic coil was detached.A review of manufacturing documentation associated with this lot (s11973) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint is that during the aneurysm coil embolization procedure, the 1.5mm x 6cm deltapaq 10 cerecyte coil could not be detached when it reached the target position.The issue was not confirmed based on the functional evaluation and analysis performed on the returned device.The electrical resistance of the complaint device was measured and was found to be within specification.The embolic coil was in good condition and the detachment cycle was performed using the lab sample dcb and enpower control cable.The coil detached without issue.The kinked condition of the dpu is not related with the reported issue; when and how the dpu became kinked as observed on the returned device cannot be conclusively determined, however, the dpu may have been kinked during procedure handling.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) states that if excessive pressure is applied during preparation, it could lead to detachment of the coil during purging.It cannot be conclusively determined when the detachment occurred.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 01/13/2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 13 january 2021.[additional event information]: the healthcare professional reported that during the aneurysm coil embolization procedure with the target located on the left posterior communicating artery (pcomm), it was reported that the 1.5mm x 6cm deltapaq 10 cerecyte coil (cdf10015630 / s11973) could not be detached when it reached the target position.The coil was successfully removed from the patient; it was still attached to the delivery system when it was removed, and it was not in stretched condition.The physician switched to a new coil system to complete the procedure using the same enpower detachment control box (dcb).There was no report of any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 1.5MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11103211
Report Number3008114965-2020-00607
Device Sequence Number17090400
Product Code HCG
UDI-Device Identifier00878528007043
UDI-Public00878528007043
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberCDF100156-30
Device Catalogue NumberCDF10015630
Device Lot NumberS11973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/13/2021
01/13/2021
01/15/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/13/2021
01/13/2021
01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTING CABLE; ENPOWER DCB